MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL PROWLER SEL PLUS 150/5CM 45TIP; CATHETER, CONTINUOUS FLUSH

MEDOS INTERNATIONAL SARL PROWLER SEL PLUS 150/5CM 45TIP; CATHETER, CONTINUOUS FLUSH
Model Number 606-S255FX
Medical Device Problem Code Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 03/31/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).Information regarding patient weight, height, medical history, race, and ethnicity was not reported.(b)(6).The device is available to be returned for evaluation and testing.However, it has not been received to date.If the device returns, a device investigation will be performed.This information was not provided in the reported event or available at the time of report submission.A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.This is one of two products involved with the complaint and the associated manufacturer report numbers are 1226348-2020-00033.Based on the photos provided of the prowler select plus microcatheter, it can be determined that the prowler sel plus 150/5cm 45tip has a compressed condition on the distal tip at 1cm from the distal end.The rest of the device could be observed with no damages.The reported condition ¿catheter (body/shaft) - obstructed with mc loss of cerebral target position¿ could not be evaluated based on the pictures.Further investigation will be performed once the device returns for analysis.A manufacturing record evaluation was performed for the finished device 30296214 number, and no non-conformances related to the reported complaint condition were identified.
 
Event or Problem Description
As reported by a healthcare professional, a 4mmx23mm enterprise2 no tip stent delivery system (enc402300,10998144), was inserted into a concomitant microcatheter, 150/5cm 45tip prowler sel plus (606s255fx, 30296214) but there was intensive resistance felt at 5cm from the distal tip.It was not able to be advanced anymore.It was removed from the patient and replaced with another device and the procedure was completed.The customer states there is no additional information available.Pre-shipment pictures of the prowler select plus microcatheter were received.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Updated sections on this report: d10, g4, g7, h2, h3, h6 and h10.A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.Complaint conclusion: as reported by a healthcare professional, a 4mmx23mm enterprise2 no tip stent delivery system (enc402300,10998144), was inserted into a concomitant microcatheter, a 150/5cm 45tip prowler sel plus (606s255fx, 30296214) but there was intensive resistance felt at 5 cm from the distal tip.It was not able to be advanced anymore.It was removed from the patient and replaced with another device and the procedure was completed.The customer states there is no additional information available.One non-sterile prowler sel plus 150/5cm 45tip mpd unit was received inside of a pouch.The received device was visually inspected, and the distal tip of the device was found compressed.No other damages were observed.The received mc was flushed using a lab sample syringe.After that, a guide wire.018¿¿ lab sample was introduced into the received mc and it advances, then the wire got stuck at a point coinciding with the compress found in the device.The guide couldn't go any further.The id and od from the prowler was measured and was found within specification.A manufacturing record evaluation was performed for the finished device 30296214 number, and no non-conformances related to the reported complaint condition were identified the complaint reported by the customer ¿catheter (body/shaft) - obstructed with mc loss of cerebral target position¿ was confirmed, on the functional test the guidewire got stuck and couldn¿t go any further.The stuck condition match with the compress condition found on the device.The compress condition observed on the catheter may have appeared to have been caused by excessive force and handling being applied to the device however none of those can be conclusively determined.Procedural factors and handling process may contribute to the failure as reported.The instructions for use (ifu) caution that if unusual friction is still noticed during advancement or retraction of the coil system, verify flush lines are open and properly pressurized.Then slowly withdraw the entire catheter system and examine for damage.Replace it with a new system.If friction still exists, withdraw and examine the delivery catheter system.Assignment of root cause for the event remains speculative and inconclusive, based on the limited information provided and the evidence presented by the returned device; however, it is possible that clinical and procedural factors, including device manipulation and device interaction, may have contributed to the reported failure and damages on the returned system.As part of the post market surveillance program, information from this complaint is trended to identify statistical signals for consideration of further correction action.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.

Brand Name
PROWLER SEL PLUS 150/5CM 45TIP
Common Device Name
CATHETER, CONTINUOUS FLUSH
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle CHE-2 400
SZ  CHE-2400
MDR Report Key9978349
Report Number1226348-2020-00034
Device Sequence Number3329794
Product Code KRA
UDI-Device Identifier10886704028857
UDI-Public10886704028857
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K021591
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/31/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2022
Device Model Number606-S255FX
Device Catalogue Number606S255FX
Device Lot Number30296214
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/15/2020
Initial Date Received by Manufacturer 03/30/2020
Supplement Date Received by Manufacturer06/15/2020
Initial Report FDA Received Date04/20/2020
Supplement Report FDA Received Date06/22/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ENTERPRISE2 4MMX23MM NO TIP.